Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 30, NWS Midland/Odessa, TX

July 10, 2022Brewster County, Pecos County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 2022, 2:42 PM CDT for Brewster County, Pecos County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2022, 2:42 PM CDT (19:42 UTC)
Expired
Jul 10, 2022, 4:45 PM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Brewster County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WGUS54 KMAF 101942
FFWMAF
TXC043-371-102145-
/O.NEW.KMAF.FF.W.0030.220710T1942Z-220710T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
242 PM CDT Sun Jul 10 2022

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  North Central Brewster County in southwestern Texas...
  South Central Pecos County in southwestern Texas...

* Until 445 PM CDT.

* At 242 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sierra Madera.

This includes the following streams and drainages...
  Downie Draw, Sixshooter Draw, Pyle Draw, Big Canyon and Nineteen 
  Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3046 10314 3059 10303 3060 10280 3047 10261
      3035 10261 3028 10266 3025 10303

FLASH FLOOD...RADAR INDICATED

$$

James DeBerry
1 follow-up statement
513 
WGUS74 KMAF 102022
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
322 PM CDT Sun Jul 10 2022

TXC043-371-102145-
/O.CON.KMAF.FF.W.0030.000000T0000Z-220710T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-Pecos TX-
322 PM CDT Sun Jul 10 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT THIS 
AFTERNOON FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS 
COUNTIES...

At 322 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 2.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sierra Madera.

This includes the following streams and drainages...
  Downie Draw, Sixshooter Draw, Pyle Draw, Big Canyon and Nineteen 
  Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3046 10314 3059 10303 3060 10280 3047 10261
      3035 10261 3028 10266 3025 10303

FLASH FLOOD...RADAR INDICATED

$$

James DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:21 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 10, 2:21 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sun Jul 10 2022

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Sun Jul 10 2022

VFR conditions and light winds will continue this TAF period.
Isolated TS is expected to remain west of all sites and should not
affect local aviation ops.

Hennig

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 138 PM CDT Sun Jul 10 2022

Radar is showing isolated storms are starting in the Davis Mountains
however the influence of the encroaching upper level high is being
felt with less area coverage that should remain farther west. The
moves even closer tomorrow, increasing subsidence enough that
temperatures edge up into the lower portion of Heat Advisory
criteria. Therefore will go ahead and issue the advisory now for
Monday and be generous with stretching it to some of the more
borderline counties that may only approach 105F. In addition, there
will be less convection than today with only a few isolated showers
and storms expected.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 138 PM CDT Sun Jul 10 2022

An upper ridge will be centered over the Four Corners region on
Tuesday and will extend over West Texas and Southeast New Mexico. A
cold front will begin to move into West Texas and Southeast New
Mexico on Tuesday but will only result in high temperatures being
about a few degrees cooler from the previous day across most
locations. There is a slight chance of showers and thunderstorms
Tuesday afternoon from the Davis Mountains to the Big Bend.
Temperatures will continue to cool on Wednesday but highs will still
be above normal. Rain and storm chances will again be present
Wednesday afternoon as the front interacts with the higher terrain.
Rain and storm chances will likely decrease on Thursday with
temperatures around the same or warming a degree or two from the
previous day. Similar temperatures are expected on Friday with the
upper ridge staying over the region. A slight warm up is expected
for Saturday and will continue into next Sunday with dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75 105  76 102 /   0   0   0  10
Carlsbad                 75 104  74 101 /  10   0   0  10
Dryden                   79 107  80 105 /  10   0   0  10
Fort Stockton            76 104  77 102 /  10   0   0  10
Guadalupe Pass           72  93  72  94 /  10  10   0  10
Hobbs                    72 102  71  99 /   0   0   0  10
Marfa                    64  94  64  95 /  20  20   0  20
Midland Intl Airport     75 105  75 102 /   0   0   0  10
Odessa                   77 105  76 102 /   0   0   0  10
Wink                     76 106  75 103 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for Lower Brewster
     County-Mitchell-Scurry-Terrell.

     Heat Advisory from 1 PM to 7 PM CDT Monday for Borden-Crane-
     Dawson-Eastern Culberson County-Ector-Glasscock-Howard-
     Loving-Lower Brewster County-Martin-Midland-Mitchell-Pecos-
     Reagan-Reeves County Plains-Scurry-Terrell-Upton-Ward-
     Winkler.

NM...Heat Advisory from noon to 6 PM MDT Monday for Eddy County
     Plains-Southern Lea County.

&&

SHORT TERM...10
LONG TERM....80
AVIATION...10
Hazardous weather outlook, Jul 10, 2:08 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
208 PM CDT Sun Jul 10 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-111915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
208 PM CDT Sun Jul 10 2022 /108 PM MDT Sun Jul 10 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will be possible along and south of the
Pecos River this afternoon and evening. Any storms that develop will
be capable of producing frequent lightning, small hail, gusty winds,
and brief, heavy rainfall.

A Heat Advisory is in effect for the Low Rolling Plains and Lower
Trans Pecos including the Rio Grande this afternoon and early
evening for temperatures between 105 to 110 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Heat Advisory is in effect Monday afternoon and early evening for
most of the Permian Basin, the Eddy County plains, southern Lea
County, from eastern Culberson County to Terrell County, and southern
Brewster County for temperatures between 105 to 111 degrees.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:51 AM CDTHeat AdvisoryMAFBrewster, Mitchell, Scurry, Terrell17 hr
Jul 10, 2:06 PM CDTHeat AdvisoryMAFBorden, Brewster, Crane, Culberson, Dawson, Ector and 14 more29 hr
Jul 10, 3:51 PM CDTSpecial Weather StatementMAFJeff Davis39 min
Jul 10, 3:52 PM CDTFlash Flood WarningMAFPecos53 min
Jul 10, 4:05 PM CDTAreal Flood AdvisoryMAFJeff Davis55 min
Jul 10, 4:18 PM CDTFlash Flood WarningMAFJeff Davis, Reeves117 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.